Short-tailed distributions and inliers

AKKAYA A., Tiku M. L.

TEST, vol.17, no.2, pp.282-296, 2008 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 2
  • Publication Date: 2008
  • Doi Number: 10.1007/s11749-006-0032-8
  • Journal Name: TEST
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.282-296
  • Middle East Technical University Affiliated: Yes


We consider two families of short-tailed distributions (kurtosis less than 3) and discuss their usefulness in modeling numerous real life data sets. We develop estimation and hypothesis testing procedures which are efficient and robust to short-tailed distributions and inliers.